Claratyne-D with Decongestant Repetabs

Claratyne-D with Decongestant Repetabs is a brand of medicine containing the active ingredients pseudoephedrine sulfate - loratadine.

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

Claratyne-D with Decongestant

Loratadine and Pseudoephedrine Sulfate


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about Claratyne-D with Decongestant. It does not contain all of the available information.

It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of you taking Claratyne-D with Decongestant against the benefits it is expected to have for you.

If you have any concerns about taking this medicine, ask your doctor or pharmacist.

Keep this leaflet with the medicine. You may need to read it again.

Back to top

What Claratyne-D with Decongestant is used for

Claratyne-D with Decongestant relieves symptoms associated with allergic rhinitis (hayfever), such as:

  • nasal and sinus congestion
  • sneezing
  • runny nose
  • watery, itchy eyes

Claratyne-D with Decongestant contains a combination of two medicines, loratadine (an antihistamine) and pseudoephedrine (a decongestant).

Antihistamines help reduce allergic symptoms by preventing the effects of a substance called histamine. Histamine is produced by the body in response to foreign substances which the body is allergic to. Decongestants produce narrowing of blood vessels. This leads to clearing of the stuffy or blocked nose.

Your doctor or pharmacist, however, may prescribe Claratyne-D with Decongestant for another purpose. Ask your doctor or pharmacist if you have any questions about why Claratyne-D with Decongestant has been prescribed for you.

Claratyne-D with Decongestant is available from pharmacy without a prescription.

Back to top

Before you take Claratyne-D with Decongestant

When you must not take it

Do not take Claratyne-D with Decongestant if:

  • you have an allergy to Claratyne-D with Decongestant or any of the ingredients listed at the end of this leaflet.

Do not take Claratyne-D with Decongestant if you have, or have had, any of the following medical conditions:

  • glaucoma
  • difficulty passing urine
  • severe high blood pressure
  • severe blood vessel disease
  • an overactive thyroid gland

Do not take Claratyne-D with Decongestant if you are taking or within 14 days of discontinuing monoamine oxidase inhibitors (MAOIs), medicines used to treat depression.

Do not take Claratyne-D with Decongestant if you are pregnant or breastfeeding unless you have discussed the risks and benefits involved with your doctor or pharmacist.

Do not give Claratyne-D with Decongestant to children under 12 years of age.

Do not take Claratyne-D with Decongestant after the expiry date printed on the pack.

Do not take Claratyne-D with Decongestant if the packaging is torn or shows signs of tampering.

Before you start to take it

Tell your doctor or pharmacist if you have allergies to:

  • any other medicines
  • any other substances, such as foods, preservatives or dyes

Tell your doctor or pharmacist if you have or have had any medical conditions, especially the following:

  • eye problems (such as high pressure in the eye or glaucoma)
  • stomach ulcer
  • intestinal obstruction
  • prostate or urinary bladder problems
  • heart disease
  • diabetes
  • if you are 60 years of age or older, because older adults may be more sensitive to the effects of the medicine.

If you have not told your doctor or pharmacist about any of the above, tell them before you take Claratyne-D with Decongestant. The pseudoephedrine in Claratyne-D with Decongestant is considered a stimulant by sporting bodies. Its use in competing athletes is not recommended.

Taking other medicines

Tell your doctor or pharmacist if you are taking any other medicines, including medicines that you buy without a prescription from a pharmacy, supermarket or health food shop. Some medicines should not be taken with Claratyne-D with Decongestant . These include:

  • heart or blood pressure medicines
  • monoamine oxidase inhibitors, medicines used to treat depression
  • antacids
  • kaolin

These medicines may be affected by Claratyne-D with Decongestant , or may affect how well it works. You may need different amounts of your medicine, or you may need to take different medicines. Your doctor or pharmacist will advise you.

Back to top

How to take Claratyne-D with Decongestant

How much to take

The recommended dose of Claratyne-D with Decongestant in adults and children over 12 years is one tablet every 12 hours.

It does not matter if you take Claratyne-D with Decongestant before or after food.

Do not use in children under 12 years of age.

Be sure to take Claratyne-D with Decongestant exactly as your doctor or pharmacist has told you to. If you do not follow their instructions, you may not get relief from your symptoms.

Do not take more Claratyne-D with Decongestant than recommended by your doctor or pharmacist.

How to take it

Swallow the tablet whole with a glass of water. Do not crush, break or chew the tablet before swallowing.

If you forget to take it

If it is almost time for your next dose, skip the dose you missed and take your next dose when you are meant to.

Otherwise, take it as soon as you remember, and then go back to taking your medicine as you would normally.

Do not take a double dose to make up for the dose you missed.

If you take too much (overdose)

Immediately telephone your doctor or Poisons Information Centre (13 11 26) for advice or go to casualty at your nearest hospital, if you think that you or anyone else may have taken too much Claratyne-D with Decongestant. Do this even if there are no signs of discomfort or poisoning. You may need urgent medical attention.

Keep telephone numbers for these places handy.

Back to top

While you are taking Claratyne-D with Decongestant

Things you must do

Tell all the doctors, dentists and pharmacists who are treating you that you are taking Claratyne-D with Decongestant.

Tell your doctor or pharmacist if you become pregnant while you are taking Claratyne-D with Decongestant.

Things you must not do

Do not give Claratyne-D with Decongestant to anyone else, even if their symptoms seem similar to yours.

Do not use it to treat any other complaints unless your doctor or pharmacist says to.

Things to be careful of

Make sure you know how you react to Claratyne-D with Decongestant before you drive a car or operate machinery. Claratyne-D with Decongestant is unlikely to make you drowsy. If you are drowsy, do not drive a car or work with machinery.

Stop taking Claratyne-D with Decongestant 48 hours before you have any skin tests. Antihistamines may interfere with the results of skin tests.

Back to top

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are using Claratyne-D with Decongestant. Claratyne-D with Decongestant helps most people with allergies, but it may have unwanted effects in a few people.

Like other medicines, Claratyne-D with Decongestant can cause some side effects. If they occur, they are most likely to be minor and temporary. However, some may be serious and need medical attention.

Ask your doctor or pharmacist to answer any questions you may have.

Most unwanted effects seen with Claratyne-D with Decongestant have been mild to moderate. These include:

  • trouble sleeping
  • dry mouth
  • headache
  • sleepiness
  • nervousness
  • dizziness
  • fatigue

Other unwanted effects may also occur in some people taking Claratyne-D with Decongestant.

Tell your doctor if you notice any other effects.

Do not be alarmed by this list of possible side effects. You may not experience any of them.

Back to top

After using Claratyne-D with Decongestant

Storage

Keep your tablets in the blister pack in a dry place until it is time to take them. If you take your tablets out of the blister pack they will not keep well.

Keep your tablets in a cool dry place where the temperature stays below 25°C.

Do not store them or any other medicine in the bathroom or near a sink.

Do not leave them in the car on hot days or on window sills.

Keep the tablets where children cannot reach them.

Disposal

If your doctor or pharmacist tells you to stop taking Claratyne-D with Decongestant or the tablets have passed their expiry date, ask your pharmacist what to do with any tablets that are left over.

Back to top

Product description

What it looks like

Claratyne-D with Decongestant tablets are white round tablets. Claratyne-D with Decongestant is available in packs of 6 tablets.

Ingredients

Active ingredients:

  • loratadine 5mg
  • pseudoephedrine sulfate 120mg

Other ingredients:

  • lactose
  • sucrose
  • maize starch
  • povidone
  • magnesium stearate
  • acacia
  • calcium sulfate
  • carnauba wax
  • titanium dioxide
  • microcrystalline cellulose
  • colophony
  • oleic acid
  • soap
  • talc
  • zein
  • white beeswax

Claratyne-D with Decongestant does not contain gluten.

Back to top

CMI provided by MIMS Australia, January 2015  

Related information - Claratyne-D with Decongestant Repetabs

Audience:
       

(Condition)
02 Nov 2012 Find reliable, independent information about allergic inflammation of the nose. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.allergic inflammation of the nose is also known as allergic rhinitis.
(Medicine)
28 Oct 2012 Information on medicines available in Australia containing pseudoephedrine sulfate - loratadine, including our latest evidence-based information and resources for health professionals and consumers. The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name. Brands include both active ingredients and inactive ingredients. You'll find information about brands of medicines that contain pseudoephedrine sulfate - loratadine below, including their consumer medicine information (CMI) leaflets.
(Condition)
21 Jun 2012 Sinusitis is an infection of the sinuses caused by a virus or bacteria. Learn more about sinusitis and its symptoms